Hail, Antelope
- When
- July 30, 5:22 PM CST
- Where
- Antelope County, 5 mi W of Clearwater
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.167, -98.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 30, 1:55 PM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT TUE JUL 30 2002 FORECAST CHALLENGES THUNDERSTORM CHANGES AND TEMPERATURES IN NEAR TERM AREA OF MID LEVEL BASED TYPE THUNDERSTORMS THAT DEVELOPED BETWEEN 09Z AND 12Z CONTINUE POSSIBLY BECOMING MORE LOWER LEVEL CONNECTED FROM DAYTIME HEATING AND OUTLFOW BOUNDARIES. BASED ON CURRENT TRENDS WILL NEED TO ADD OR UPGRADE POPS MOST AREAS FOR TNGT. SOME CONVECTION DEVELOPING FROM NORTH CENTRAL INTO SOUTHWEST NEBRASKA ALONG SURAFCE TROF MAY ALSO WORK INTO AREA TNGT AS THIS TROF AXIS MOVES EAST. OVERALL PTNS EXTREME SE NEB AND SW IA MAY HAVE THE LEAST POTENTIAL. FEEL WED WILL BE MAINLY DRY WITH NEXT CHC FOR TSTMS MAINLY WED NIGHT AS FNTRL BNDRY MOVES INTO AREA. VERY HOT TEMPERATURES AGAIN WED BRING CONCERN FOR NEED OT HEAT ADVISORY. HOWEVER MORE SWLY LOW LEVEL WIND COMPONENT MAY AGAIN KEEP DEWPOINTS MORE IN 60S WHICH WILL KEEP HEAT INDEX FROM GOING OUT OF SIGHT. DUE THIS UNCERTAINITY WILL NOT ISSUE AT THIS JUNCTURE AND LET MID SHIFT MAKE ASSESSMENT. ON THU AND THU NIGHT BELIEVE MAUN CHC FOR SHOWERS AND TSTMS WIL BE OVER SRN ZONES WITH LESS LIKELIHOOD ACROSS N. GENERAL CHC FOR SHOWERS AND TSTMS FRI AS BNDRY MOVES NWD. 30/12Z MESO ETA SEEMS TO HAVE GENERAL HANDLE ON PATTERN AND WILL BE FOLLOWED FOR MOST FCST PERIODS THRU 60 HOURS WITH ETA EXTENSION TOWARD 84 HOURS. EXTENDED PERIODS QUITE MURKY AS AVN AGAIN SUFFERS CONVECTIVE FEEDBACK PROBLEMS OVER HIER TERRAIN OF CO AND WY STARTING THU EVENING WHICH CREATES DOUBT IN MODEL. WAS ALSO CONSIDERABLE DIFFERENCE BETWEEN MRF AND ECMWF IN LATER PERIODS OF DAYS 4-7. NCEP SUBLECTIVE GUIDANCE FAVORED LEAVING FNT STALLING SRN NEB INTO NRN MO WHICH WILL HAS SOME PROBLEMS MESHING WITH 30/12Z ETA. .OMA...NONE. WIESE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-302230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1225 PM CDT TUE JUL 30 2002 STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. THE AIRMASS OVER EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING IS EXPECTED TO BE UNSTABLE WITH STEEP LAPSE RATES... BRINGING THE POTENTIAL FOR THUNDERSTORMS. THE PASSAGE OF A WEATHER DISTURBANCE MAY ALSO SERVE TO AID THUNDERSTORMS FORMATION. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREATS. VERY HOT TEMPERATURES ARE LIKELY ACROSS EASTERN NEBRASKA AND WESTERN IOWA THROUGH WEDNESDAY. READINGS SHOULD CLIMB TO 97 TO 103 DEGREES. ALTHOUGH DEWPOINTS THIS AFTERNOON WILL BE MAINLY IN THE 60S...HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 105 DEGREES DURING THE PEAK HEATING OF THE DAY. ON WEDNESDAY THE AIR MASS MAY BE MORE MOIST...WITH AFTERNOON HEAT INDEX VALUES OF FROM 105 TO 115 DEGREES POSSIBLE. NIGHT TIME TEMPERATURES WILL PROVIDE SOME RELIEF FROM THE HEAT...DROPPING BACK INTO THE 70S WITH SOUTHERLY WINDS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). GW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
208 PM CDT TUE JUL 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM PLATTE CENTER NE 1 INCH HAIL
07/30/02 PLATTE REPORTED BY EMERGENCY
MANAGEMENT.
0138 PM 4 SW SURPRISE NE .88 INCH HAIL
07/30/02 BUTLER REPORTED BY PUBLIC.
0138 PM COLUMBUS NE .75 INCH HAIL
07/30/02 PLATTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0150 PM COLUMBUS NE 1 INCH HAIL
07/30/02 PLATTE REPORTED BY EMERGENCY
MANAGEMENT.
0150 PM COLUMBUS NE 1.25 INCH HAIL
07/30/02 PLATTE ESTM. WIND SPEED 40
MPH. REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
241 PM CDT TUE JUL 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM COLUMBUS NE 61 MPH TSTM GUST
07/30/02 PLATTE REPORTED BY ASOS.
0215 PM BELLWOOD NE .75 INCH HAIL
07/30/02 BUTLER REPORTED BY PUBLIC.
0230 PM 4 W BELLWOOD NE 1.75 INCH HAIL
07/30/02 BUTLER REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
522 PM CDT TUE JUL 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0507 PM 6 W VERDIGRE NE 1.75 INCH HAIL
07/30/02 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Omaha radar (KOAX), 185 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309374.